Rising VL and CD4 count- Are the results realistic?
Oct 21, 2006
I was diagnosed in 2001 and was put on Combivir alone since I was pregnant at the time. I think my CD4 count was about 250 and was otherwise healthy. I then started taking kaletra and stocrin in Nov 2003. Cd4 count kept increasing nicely (don't have actual figures)and VL undetectable. In June 2005, I had a bad case of gastroenteristis and CD4 count fell to 241, VL undetectable. In Nov 2005 VL rose to about 1,000 but CD4 count increased to 700. This was depressing and stayed away from tests until Sep 2006 (About 1 year later)and it showed VL= 2,900 and CD4 count 975. I am puzzled as to why the CD4 count increases when I seem to be losing control of the virus. My doctor says he is not concerned by this as the VL doesn't seem to be damaging my system. How can the virus not damage my system? He says he would like me to remain on this regimen until something better is available. Is he correct in making this decision? I'm panicking cos the results show a slow but sure increase in the VL? Also I'm scared that the VL may flare up unexpectedly and damage my system. Are these lab results realistic? Thank you,
Response from Dr. Holodniy
There may be some regimen failure going on here. That consistent, but low level of viral load is too high to be just a blip. You don't indicate the dose of Kaletra that you are taking with stocrin, but instead of 2 tabs of Kaletra twice daily, you have to take 3. that is because the stocrin increases the metabolism of the kaletra. Thus, you may be on a suboptimal HIV regimen. It is time for a resistance test and a modification of your regimen.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When They Do The Hiv Blood Test Do They Also Check For Herpes?
- What Type Of Doctor Specializes In The Treatment Of Herpes?
- What Kind Of Skin Problems Can You Have If You Have Gonorrhea?
- What Happens When Herpes Go To Your Spine?
- What Do Herpes On Lips Look Like?
- Syphilis How Does It Affect Reproductive System
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.